MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR SIDE W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR SIDE W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 228300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) - incomplete.The expiration date is not currently available.
 
Event or Problem Description
During arthroscopy white part of electrode came off.Small plastic parts fell into surgery site.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.The picture provided with the complaint information shows that the tip of the electrode is broken.The ceramic part of the electrode tip is broken and few pieces fell off which were retrieved.One of the possible root cause for this hitting instruments or hard bone surface.Other than that, we cannot determine a definitive root cause for the reported failure.A product from the same lot was returned.Visual inspection reveals the distal tip shows signs of activation.The electrode was connected to a vapr vue generator and all correct default settings were made available.The generator was set to maximum power for ablation and coagulation modes and activated in saline successfully.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Date received by manufacturer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).¿depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.¿ if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.¿ udi: (b)(4).Depuy synthes has been informed that the lot number is not available.
 
Event or Problem Description
During arthroscopy white part of electrode came off.Small plastic parts fell into surgery site.Defective parts of impacted product are not available for investigation.Sales rep and surgeon tested an additional device from same lot and will return this for investigation.

Brand Name
VAPR SIDE W/ HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7605418
Report Number1221934-2018-51910
Device Sequence Number1590113
Product Code GEI
UDI-Device Identifier10886705020911
UDI-Public10886705020911
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number228300
Device Lot NumberU1801129
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer07/10/2018
07/10/2018
12/20/2018
12/20/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date08/01/2018
12/17/2018
12/21/2018
10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1